Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 11, NWS Raleigh, NC

February 16, 2016Chatham County, North Carolina

NWS Raleigh, NC issued this river flood warning at Feb 16, 2016, 7:39 PM EST for Chatham County, North Carolina. It took effect at Feb 16, 2016, 8:20 PM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 7:39 PM EST (00:39 UTC)
In effect from
Feb 16, 2016, 8:20 PM EST
Expired
Feb 17, 2016, 12:12 PM EST
In force
16 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 11.05 ft at Feb 16, 2016, 9:00 PM EST.

actionminormoderate5101502/1602/1702/18
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

474 
WGUS42 KRAH 170039
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
739 PM EST TUE FEB 16 2016

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-171239-
/O.NEW.KRAH.FL.W.0011.160217T0120Z-160217T1712Z/
/BYNN7.1.ER.160217T0120Z.160217T0224Z.160217T0512Z.NO/
739 PM EST TUE FEB 16 2016

The National Weather Service in Raleigh has issued a 

* Flood Warning for The Haw River Near Bynum.
* until Wednesday afternoon, or until the warning is cancelled.
* At 7:16 PM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Tue    Wed   Thu   Fri   Sat

Haw River
 Bynum            11  10.9 Tue 07 PM   10.9   7.9   6.7   6.1   5.7      

To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Bynum:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
2 follow-up statements
087 
WGUS82 KRAH 170240
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EST TUE FEB 16 2016

...The Flood Warning continues for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-171440-
/O.EXT.KRAH.FL.W.0011.000000T0000Z-160217T1952Z/
/BYNN7.1.ER.160217T0100Z.160217T0600Z.160217T0752Z.NO/
940 PM EST TUE FEB 16 2016

The Flood Warning continues for the Haw River Near Bynum.
* At 9:15 PM Tuesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will fall below flood stage after midnight tomorrow.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Haw River
  Bynum       11  11.1 Tue 09 PM    10.9   9.0   7.1   6.3   5.8

To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Bynum:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
028 
WGUS82 KRAH 171208
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
708 AM EST WED FEB 17 2016

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-171238-
/O.CAN.KRAH.FL.W.0011.000000T0000Z-160217T1952Z/
/BYNN7.1.ER.160217T0100Z.160217T0246Z.160217T0423Z.NO/
708 AM EST WED FEB 17 2016

The Flood Warning is cancelled for
  the Haw River Near Bynum.
* At  6:46 AM Wednesday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage earlier this morning.
* Forecast...The river will continue to fall to 7.8 feet by tomorrow 
  morning.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Haw River
 Bynum            11  10.0 Wed 07 AM   7.8   6.8   6.2   5.8      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Bynum:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:29 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 16, 3:29 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EST TUE FEB 16 2016

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA OVERNIGHT.
IN IT'S WAKE...HIGH PRESSURE WILL SETTLE OVER THE REGION WEDNESDAY THROUGH
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 300 PM TUESDAY...

A FAST-MOVING BUT VIGOROUS SHORTWAVE TROUGH OVER THE TN VALLEY WILL
CROSS THE SOUTHERN APPALACHIANS THIS EVENING AND WILL MOVE THROUGH
CENTRAL NC OVERNIGHT. RENEWED DYNAMIC MOISTENING AND ASCENT WITH THE
APPROACH OF THE WAVE WILL SUPPORT LIGHT RAIN TO THE NORTH OF A WEAK
SURFACE LOW REFLECTION THAT IS PROGGED TO TRACK WEST TO EAST ACROSS
UPSTATE SC. PRECIP WILL FALL IN THE FORM OF ALL RAIN WITH RAINFALL
AMOUNTS AVERAGING AROUND ONE-TENTH OF AN INCH...HIGHEST ACROSS THE
NORTHWEST/NORTHERN PIEDMONT WHERE DEEPER MOISTURE IS FORECAST.
LOWS OVERNIGHT IN THE MID 30S NW TO LOWER 40S SOUTHEAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 305 PM TUESDAY...

ANY LINGERING LIGHT RAIN IN THE I-95 CORRIDOR WILL QUICKLY EXIT THE
AREA SHORTLY AFTER DAYBREAK....WITH PARTIAL CLEARING SPREADING WEST
TO EAST AS SFC HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST IN
THE WAKE OF THE EXITING SHORTWAVE AND SURFACE LOW MOVING OFF THE
SC/NC COAST. HIGHS RANGING FROM LOWER 50S NORTH TO UPPER 50S SOUTH.

ONE LAST ADDITIONAL SHORTWAVE ROUNDING THE BASE OF THE MEAN EASTERN
US TROUGH MAY SUPPORT A FEW-SCATTERED THIN HIGH CLOUDS LATE IN THE
AFTERNOON/EARLY EVENING. OTHERWISE MOSTLY CLEAR SKIES WEDNESDAY
NIGHT WITH CAA GOVERNING OVERNIGHT LOWS RANGING FROM UPPER 20S TO
LOWER/MID 30S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 325 PM TUESDAY...

THE PATTERN DURING THE MAJORITY OF THE LONG TERM PERIOD WILL
FEATURE A NORTHWEST TO WESTERLY FLOW ALOFT THAT WILL FEATURE DRY
WEATHER WITH SEASONABLE TEMPERATURES AT THE BEGINING OF THE
PERIOD THAT WILL MODERATE FOR THE WEEKEND. A 1030MB HIGH PRESSURE
SYSTEM OVER THE GREAT LAKES WILL EXTEND INTO THE REGION ON
THURSDAY AND THEN SHIFT TOWARD THE COAST ON FRIDAY. THE RESULT
WILL BE DRY AND SEASONABLE WEATHER WITH HIGHS ON THURSDAY AND
FRIDAY IN THE UPPER 40S TO MID 50S. LOWS ON FRIDAY NIGHT WILL
RANGE IN THE UPPER 20S TO LOWER 30S.

THE FLOW ALOFT BECOMES MORE WESTERLY OVER THE WEEKEND WITH SOME
SHORT WAVE RIDGING DEVELOPING WHILE A LOW LEVEL RETURN FLOW FROM
THE DEPARTING SURFACE HIGH PRESSURE SYSTEM SETS UP. A WEAK COLD
FRONT DROPS SOUTH THROUGH THE AREA LATE SATURDAY OR SUNDAY BUT
WITH LIMITED MOISTURE. THE SOUTHWEST TO WESTERLY FLOW AHEAD OF THE
FRONT IS RATHER STRONG ON SATURDAY WITH WIND GUSTS WELL INTO THE
20 MPH RANGE. LOWS WILL MODERATE INTO THE LOWER TO MID 40S FOR
SATURDAY AND SUNDAY. HIGHS WILL RANGE IN THE LOWER 60S NORTH TO
UPPER 60S SOUTH WITH THE POTENTIAL OF A FEW LOCATIONS REACHING 70.
WILL NEED TO MONITOR HIGHS FOR SUNDAY WHICH WILL LIKELY TREND A
LITTLE COOLER THAN SATURDAY WITH COOLER AIR FILTERING IN BEHIND
THE FRONT THAT IS SUPPORTED BY SOME ENSEMBLE GUIDANCE.

UNSETTLED WEATHER ARRIVES FOR MONDAY AND TUESDAY AND PERHAPS
BEYOND AS PACIFIC ENERGY DROPS INTO THE SOUTHERN STREAM ACROSS THE LOWER
MISSISSIPPI VALLEY ON MONDAY. A LAGGING NORTHERN STREAM WAVE DROPS
INTO THE MISSISSIPPI VALLEY ON TUESDAY. THESE SYSTEMS INTERACT
WITH A STALLED FRONTAL ZONE ACROSS THE DEEP SOUTH AND SOUTHEAST
AND WILL LIKELY RESULT IN CYCLOGENESIS. NOT SURPRISINGLY AT THIS
FORECAST LENGTH GUIDANCE IS VARIED BUT ENSEMBLES GENERALLY
SUGGEST AN EASTWARD OR COASTAL STORM PATH. WILL INCLUDE A LONGER
PERIOD OF CHANCE POPS FOR MONDAY AND TUESDAY OF LIQUID FORM FOR
NOW. THE AVAILABILITY OF COLD AIR IS QUESTIONABLE FOR THIS STORM
BUT THE STORM TRACK AND A HIGH CENTERED OVER THE GREAT LAKES IS A
PATTERN THAT BEARS WATCHING. -BLAES

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 100 PM TUESDAY...

STRONG SUBSIDENCE AND LOW-LEVEL WESTERLY DOWNSLOPE FLOW IN THE WAKE
THE LEAD UPPER WAVE EXITING THE AREA WILL RESULT IN VFR CONDITIONS
ACROSS THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING.

A SECONDARY STRONG UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA
OVERNIGHT. IFR TO MVFR CEILINGS IN LIGHT RAIN ARE EXPECTED TO
ACCOMPANY THE UPPER DISTURBANCE...WITH THE BETTER RAIN CHANCES
ACROSS THE NORTHERN TERMINALS WHERE MOISTURE WILL BE DEEPEST. VFR
CONDITIONS WILL RETURN FROM WEST TO EAST ON WEDNESDAY BETWEEN
12Z(WEST) TO 18Z(EAST).

LOOKING AHEAD: VFR CONDITIONS IN ASSOCIATION WITH HIGH PRESSURE WILL
PERSIST THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST LATE SUNDAY/SUNDAY NIGHT...BRINGING THE NEXT CHANCE OF
SUB-VFR CONDITIONS TO THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...BLAES
AVIATION...CBL
Hazardous weather outlook, Feb 16, 10:48 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1048 AM EST TUE FEB 16 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1048 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 16, 4:10 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FREEZING RAIN    ROANOKE RAPIDS          36.45N  77.65W
02/15/2016  M0.00 INCH       HALIFAX            NC   SOCIAL MEDIA

&&

EVENT NUMBER RAH1600383

BLAES
Local storm report, Feb 16, 4:23 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     3 WSW WARRENTON         36.39N  78.21W
02/16/2016                   WARREN             NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR
            PERRYTOWN INCLUDING ONE TREE ON A VACANT MOBILE HOME.

&&

EVENT NUMBER RAH1600385

BLAES
Local storm report, Feb 16, 4:25 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     2 E NORLINA             36.45N  78.17W
02/16/2016                   WARREN             NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A COUPLE OF TREES DOWN NEAR
            WARRENT PLAINS. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600386

BLAES
Local storm report, Feb 16, 4:26 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     TSTM WND GST     POPE AFB                35.18N  79.03W
02/16/2016  M52 MPH          CUMBERLAND         NC   ASOS

0537 AM     TSTM WND GST     FAYETTEVILLE REGIONAL A 34.99N  78.88W
02/16/2016  M48 MPH          CUMBERLAND         NC   ASOS

0553 AM     TSTM WND GST     FT BRAGG SIMMONS AAF    35.14N  78.93W
02/16/2016  M49 MPH          CUMBERLAND         NC   ASOS

0604 AM     TSTM WND DMG     5 SSE LAKE WHEELER      35.63N  78.69W
02/16/2016                   WAKE               NC   AMATEUR RADIO

            TREE DOWN ON ALDERMAN CIRCLE AND FANNY BROWN RD.

0604 AM     TSTM WND DMG     5 NNW RALEIGH           35.88N  78.67W
02/16/2016                   WAKE               NC   PUBLIC

            TREE DOWN ON VALEY RUN DRIVE IN GREYSTONE NEIGHBORHOOD.

0605 AM     TSTM WND DMG     4 NNW RALEIGH           35.87N  78.67W
02/16/2016                   WAKE               NC   BROADCAST MEDIA

            TREE DOWN ON A HOUSE ON ASHLEY RIDGE DRIVE. REPORT FROM
            WRAL.

0605 AM     TSTM WND DMG     3 SSE GARNER            35.66N  78.60W
02/16/2016                   WAKE               NC   TRAINED SPOTTER

            TREE DOWN PULLING POWERLINES TO THE GROUND. TIME
            ESTIMATED BY RADAR.

0610 AM     TSTM WND DMG     4 SW RALEIGH            35.77N  78.69W
02/16/2016                   WAKE               NC   AMATEUR RADIO

            TREES AND POWER LINES DOWN AT AVENT FERRY ROAD AND LAKE
            DAM ROAD.

0652 AM     TSTM WND DMG     2 NNW INGLESIDE         36.20N  78.31W
02/16/2016                   FRANKLIN           NC   911 CALL CENTER

            TREES AND POWER LINES DOWN ON HIGHWAY 39 JUST OUTSIDE
            OF EPSOM.

0655 AM     TSTM WND DMG     1 SE SIMS               35.75N  78.05W
02/16/2016                   WILSON             NC   SOCIAL MEDIA

            TREEE DOWN NEAR SIMS. TIME ESTIAMTED BY RADAR.

0655 AM     TSTM WND DMG     5 NNW SPRING HOPE       36.02N  78.15W
02/16/2016                   FRANKLIN           NC   SOCIAL MEDIA

            TREE DOWN ONN ROUTE 581. TIME ESTIMATED BY RADAR.

0655 AM     TSTM WND DMG     3 WSW WARRENTON         36.39N  78.21W
02/16/2016                   WARREN             NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR
            PERRYTOWN INCLUDING ONE TREE ON A VACANT MOBILE HOME.
            TIME ESTIMATED BY RADAR.

0655 AM     TSTM WND DMG     2 E NORLINA             36.45N  78.17W
02/16/2016                   WARREN             NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A COUPLE OF TREES DOWN NEAR
            WARREN PLAINS. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600359 RAH1600358 RAH1600357 RAH1600350 RAH1600380
RAH1600353 RAH1600354 RAH1600351 RAH1600352 RAH1600355 RAH1600356
RAH1600385 RAH1600386

BLAES
Local storm report, Feb 16, 6:00 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             1 N HIGH POINT          36.00N  80.00W
02/15/2016  M1.0 INCH        GUILFORD           NC   BROADCAST MEDIA

            AN INCH OF SNOW MEASURED FROM THE SNOWFALL SUNDAY
            EVENING/NIGHT.

&&

EVENT NUMBER RAH1600387

KC
Local storm report, Feb 16, 6:02 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             5 S SEDGE GARDEN        36.01N  80.14W
02/15/2016  E2.3 INCH        DAVIDSON           NC   BROADCAST MEDIA

            ESTIMATED 2 TO 2.5 INCHES OF SNOW FROM SUNDAY EVENING
            THROUGH MONDAY MORNING.

&&

EVENT NUMBER RAH1600388

KC

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.